Alert archive / North Dakota / Wind Advisories in 2009

Wind Advisory 17, NWS Bismarck, ND

September 30, 200916 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Sep 30, 2009, 2:52 PM MDT for 16 counties in North Dakota. It took effect at Oct 1, 2009, 6:00 AM MDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Sep 30, 2009, 2:52 PM MDT (20:52 UTC)
In effect from
Oct 1, 2009, 6:00 AM MDT
Expired
Oct 1, 2009, 9:00 PM MDT
In force
15 hr
Issued by
NWS Bismarck, ND

Counties Adams County, ND, Billings County, ND, Bowman County, ND, Burleigh County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, McKenzie County, ND, Mercer County, ND, Oliver County, ND, Slope County, ND, Stark County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 136 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 8.9 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2009-09-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2009-09-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1602 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
220 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KBIS 302052
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
352 PM CDT WED SEP 30 2009

...WIND ADVISORY FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL NORTH
DAKOTA WEDNESDAY AFTERNOON AND EARLY EVENING...
...WIND ADVISORY FOR MUCH OF SOUTHWEST AND SOUTH CENTRAL NORTH
DAKOTA ON THURSDAY...

.LOW PRESSURE IN SOUTHEAST MONTANA AND HIGH PRESSURE OVER
SOUTHERN ONTARIO WILL INDUCE STRONG SOUTHEASTERLY WINDS OVER
PORTIONS OF SOUTH CENTRAL NORTH DAKOTA THIS EVENING. SOUTHEAST
WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH WILL BE COMMON FROM
HARVEY TO CARRINGTON...JAMESTOWN TO STEELE... ...FROM LINTON TO
OAKES AND BISMARCK TO LINTON AND FORT YATES.

THE LOW PRESSURE SYSTEM WILL MOVE EAST ACROSS NORTH DAKOTA
OVERNIGHT. BEHIND THE TROUGH OF LOW PRESSURE LATE TONIGHT AND ON
THURSDAY EQUALLY STRONG NORTHWEST WINDS WILL BE GENERATED. A WIND
ADVISORY HAS BEEN ISSUED FOR EARLY THURSDAY THROUGH THURSDAY
EVENING FOR MUCH OF SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

NDZ020-034-035-042-045-046-010500-
/O.NEW.KBIS.WI.Y.0017.091001T1200Z-091002T0300Z/
/O.CON.KBIS.WI.Y.0016.000000T0000Z-091001T0000Z/
OLIVER-MORTON-BURLEIGH-GRANT-SIOUX-EMMONS-
INCLUDING THE CITIES OF...CENTER...MANDAN...BISMARCK...ELGIN...
FORT YATES...LINTON
352 PM CDT WED SEP 30 2009 /252 PM MDT WED SEP 30 2009/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...
...WIND ADVISORY IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 10 PM CDT
/9 PM MDT/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 10 PM
CDT /9 PM MDT/ THURSDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL
7 PM CDT /6 PM MDT/ THIS EVENING. 

SOUTHEAST WINDS WILL INCREASE TUESDAY AFTERNOON REACHING 25 TO
35 MPH WITH GUSTS TO 40 MPH OVER PORTIONS OF SOUTH CENTRAL NORTH
DAKOTA.

ON THURSDAY EQUALLY STRONG NORTHWEST WINDS WILL DEVELOP BEHIND THE
TROUGH OVER MUCH OF SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NDZ018-019-031>033-040-041-043-044-010500-
/O.NEW.KBIS.WI.Y.0017.091001T1200Z-091002T0300Z/
DUNN-MERCER-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-
ADAMS-
INCLUDING THE CITIES OF...KILLDEER...BEULAH...HAZEN...BEACH...
MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER
352 PM CDT WED SEP 30 2009 /252 PM MDT WED SEP 30 2009/

...WIND ADVISORY IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 10 PM CDT
/9 PM MDT/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 10 PM
CDT /9 PM MDT/ THURSDAY. 

EARLY ON THURSDAY STRONG NORTHWEST WINDS WILL DEVELOP BEHIND A TROUGH
OF LOW PRESSURE MOVING EAST ACROSS NORTH DAKOTA. WINDS OF 25 TO 35
MPH WITH GUSTS OF 45 MPH WILL OCCUR OVER MUCH OF SOUTHWEST AND
SOUTH CENTRAL NORTH DAKOTA. THE STRONG WINDS WILL CONTINUE THROUGH
THURSDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NDZ022-023-025-036-037-047-048-050-051-010000-
/O.CON.KBIS.WI.Y.0016.000000T0000Z-091001T0000Z/
SHERIDAN-WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-
DICKEY-
INCLUDING THE CITIES OF...MCCLUSKY...HARVEY...CARRINGTON...
STEELE...JAMESTOWN...NAPOLEON...EDGELEY...ASHLEY...OAKES
352 PM CDT WED SEP 30 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

SOUTHEAST WINDS WILL INCREASE TUESDAY AFTERNOON REACHING 25 TO
35 MPH WITH GUSTS TO 40 MPH OVER PORTIONS OF SOUTH CENTRAL NORTH
DAKOTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
6 follow-up statements
000 
WWUS73 KBIS 302133 CCA
NPWBIS

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE BISMARCK ND
357 PM CDT WED SEP 30 2009

...WIND ADVISORY FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL NORTH
DAKOTA WEDNESDAY AFTERNOON AND EARLY EVENING...
...WIND ADVISORY FOR MUCH OF SOUTHWEST AND SOUTH CENTRAL NORTH
DAKOTA ON THURSDAY...

.LOW PRESSURE IN SOUTHEAST MONTANA AND HIGH PRESSURE OVER
SOUTHERN ONTARIO WILL INDUCE STRONG SOUTHEASTERLY WINDS OVER
PORTIONS OF SOUTH CENTRAL NORTH DAKOTA THIS EVENING. SOUTHEAST
WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH WILL BE COMMON FROM
HARVEY TO CARRINGTON...JAMESTOWN TO STEELE...FROM LINTON TO OAKES
...BISMARCK AND FORT YATES.

THE LOW PRESSURE SYSTEM WILL MOVE EAST ACROSS NORTH DAKOTA
OVERNIGHT. BEHIND THE TROUGH OF LOW PRESSURE LATE TONIGHT AND ON
THURSDAY EQUALLY STRONG NORTHWEST WINDS WILL BE GENERATED. A WIND
ADVISORY HAS BEEN ISSUED FOR EARLY THURSDAY THROUGH THURSDAY
EVENING FOR MUCH OF SOUTHWEST AND SOUTH CENTRAL NORTH
DAKOTA...FROM LINTON TO BISMARCK...DICKINSON AND BEACH AND BOWMAN
AND HETTINGER.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

NDZ020-034-035-042-045-046-010515-
/O.NEW.KBIS.WI.Y.0017.091001T1200Z-091002T0300Z/
/O.CON.KBIS.WI.Y.0016.000000T0000Z-091001T0000Z/
OLIVER-MORTON-BURLEIGH-GRANT-SIOUX-EMMONS-
INCLUDING THE CITIES OF...CENTER...MANDAN...BISMARCK...ELGIN...
FORT YATES...LINTON
357 PM CDT WED SEP 30 2009 /257 PM MDT WED SEP 30 2009/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...
...WIND ADVISORY IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 10 PM CDT
/9 PM MDT/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 10 PM
CDT /9 PM MDT/ THURSDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL
7 PM CDT /6 PM MDT/ THIS EVENING. 

SOUTHEAST WINDS WILL INCREASE TUESDAY AFTERNOON REACHING 25 TO
35 MPH WITH GUSTS TO 40 MPH OVER PORTIONS OF SOUTH CENTRAL NORTH
DAKOTA.

ON THURSDAY EQUALLY STRONG NORTHWEST WINDS WILL DEVELOP BEHIND THE
TROUGH OVER MUCH OF SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NDZ018-019-031>033-040-041-043-044-010515-
/O.NEW.KBIS.WI.Y.0017.091001T1200Z-091002T0300Z/
DUNN-MERCER-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-
ADAMS-
INCLUDING THE CITIES OF...KILLDEER...BEULAH...HAZEN...BEACH...
MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER
357 PM CDT WED SEP 30 2009 /257 PM MDT WED SEP 30 2009/

...WIND ADVISORY IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 10 PM CDT
/9 PM MDT/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 10 PM
CDT /9 PM MDT/ THURSDAY. 

EARLY ON THURSDAY STRONG NORTHWEST WINDS WILL DEVELOP BEHIND A TROUGH
OF LOW PRESSURE MOVING EAST ACROSS NORTH DAKOTA. WINDS OF 25 TO 35
MPH WITH GUSTS OF 45 MPH WILL OCCUR OVER MUCH OF SOUTHWEST AND
SOUTH CENTRAL NORTH DAKOTA. THE STRONG WINDS WILL CONTINUE THROUGH
THURSDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NDZ022-023-025-036-037-047-048-050-051-010000-
/O.CON.KBIS.WI.Y.0016.000000T0000Z-091001T0000Z/
SHERIDAN-WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-
DICKEY-
INCLUDING THE CITIES OF...MCCLUSKY...HARVEY...CARRINGTON...
STEELE...JAMESTOWN...NAPOLEON...EDGELEY...ASHLEY...OAKES
357 PM CDT WED SEP 30 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

SOUTHEAST WINDS WILL INCREASE TUESDAY AFTERNOON REACHING 25 TO
35 MPH WITH GUSTS TO 40 MPH OVER PORTIONS OF SOUTH CENTRAL NORTH
DAKOTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS73 KBIS 010005
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
705 PM CDT WED SEP 30 2009

...WIND ADVISORY FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL NORTH
DAKOTA WEDNESDAY EVENING HAS EXPIRED... 
...WIND ADVISORY FOR MUCH OF SOUTHWEST AND SOUTH CENTRAL NORTH
DAKOTA ON THURSDAY REMAINS IN EFFECT...

.A LOW PRESSURE SYSTEM WILL MOVE EAST ACROSS NORTH DAKOTA
OVERNIGHT. BEHIND THE TROUGH OF LOW PRESSURE LATE TONIGHT AND ON
THURSDAY STRONG NORTHWEST WINDS WILL BE GENERATED. A WIND
ADVISORY HAS BEEN ISSUED FOR EARLY THURSDAY THROUGH THURSDAY
EVENING FOR MUCH OF SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA...
FROM LINTON TO BISMARCK...DICKINSON AND BEACH AND BOWMAN AND
HETTINGER.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

NDZ020-034-035-042-045-046-010815-
/O.EXP.KBIS.WI.Y.0016.000000T0000Z-091001T0000Z/
/O.CON.KBIS.WI.Y.0017.091001T1200Z-091002T0300Z/
OLIVER-MORTON-BURLEIGH-GRANT-SIOUX-EMMONS-
INCLUDING THE CITIES OF...CENTER...MANDAN...BISMARCK...ELGIN...
FORT YATES...LINTON
705 PM CDT WED SEP 30 2009 /605 PM MDT WED SEP 30 2009/

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO
10 PM CDT /9 PM MDT/ THURSDAY...
...WIND ADVISORY WEDNESDAY EVENING HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT FOR WEDNESDAY EVENING. 
A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 10
PM CDT /9 PM MDT/ THURSDAY.

ON THURSDAY STRONG NORTHWEST WINDS WILL DEVELOP BEHIND A TROUGH OF
LOW PRESSURE OVER MUCH OF SOUTHWEST AND SOUTH CENTRAL NORTH
DAKOTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NDZ022-023-025-036-037-047-048-050-051-010115-
/O.EXP.KBIS.WI.Y.0016.000000T0000Z-091001T0000Z/
SHERIDAN-WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-
DICKEY-
INCLUDING THE CITIES OF...MCCLUSKY...HARVEY...CARRINGTON...
STEELE...JAMESTOWN...NAPOLEON...EDGELEY...ASHLEY...OAKES
705 PM CDT WED SEP 30 2009

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

THE WINDS HAVE DIMINISHED AND THE WIND ADVISORY IS NO LONGER IN
EFFECT.

$$

NDZ018-019-031>033-040-041-043-044-010815-
/O.CON.KBIS.WI.Y.0017.091001T1200Z-091002T0300Z/
DUNN-MERCER-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-
ADAMS-
INCLUDING THE CITIES OF...KILLDEER...BEULAH...HAZEN...BEACH...
MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER
705 PM CDT WED SEP 30 2009 /605 PM MDT WED SEP 30 2009/

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO
10 PM CDT /9 PM MDT/ THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO
10 PM CDT /9 PM MDT/ THURSDAY. 

EARLY ON THURSDAY STRONG NORTHWEST WINDS WILL DEVELOP BEHIND A
TROUGH OF LOW PRESSURE MOVING EAST ACROSS NORTH DAKOTA. WINDS OF
25 TO 35 MPH WITH GUSTS OF 45 MPH WILL OCCUR OVER MUCH OF
SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA. THE STRONG WINDS WILL
CONTINUE THROUGH THURSDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$


WA
000 
WWUS73 KBIS 010848
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
348 AM CDT THU OCT 1 2009

...WIND ADVISORY FOR MUCH OF SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA
THURSDAY REMAINS IN EFFECT...

.A LOW PRESSURE SYSTEM OVER CENTRAL NORTH DAKOTA WILL MOVE EAST TODAY.
STRONG NORTHWEST WINDS WILL DEVELOP BEHIND THIS SYSTEM...WITH
SUSTAINED WINDS RANGING BETWEEN 25 AND 35 MPH AND GUSTS TO 45 MPH.
A WIND ADVISORY IS IN EFFECT THURSDAY MORNING THROUGH THURSDAY
EVENING FOR MUCH OF SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

NDZ018>020-031>035-040>046-011730-
/O.CON.KBIS.WI.Y.0017.091001T1200Z-091002T0300Z/
DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
INCLUDING THE CITIES OF...KILLDEER...BEULAH...HAZEN...CENTER...
BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON
348 AM CDT THU OCT 1 2009 /248 AM MDT THU OCT 1 2009/

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS
MORNING TO 10 PM CDT /9 PM MDT/ THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS
MORNING TO 10 PM CDT /9 PM MDT/ THIS EVENING. 

STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL
DEVELOP BEHIND A LOW PRESSURE SYSTEM OVER MUCH OF SOUTHWEST AND
SOUTH CENTRAL NORTH DAKOTA TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

KS/SCHECK
000 
WWUS73 KBIS 011423
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
923 AM CDT THU OCT 1 2009

...WIND ADVISORY FOR MUCH OF SOUTHWEST AND SOUTH CENTRAL NORTH
DAKOTA THURSDAY REMAINS IN EFFECT...

.A LOW PRESSURE SYSTEM OVER CENTRAL NORTH DAKOTA WILL MOVE EAST
TODAY. STRONG NORTHWEST WINDS WILL DEVELOP BEHIND THIS SYSTEM...
WITH SUSTAINED WINDS RANGING BETWEEN 25 AND 35 MPH AND GUSTS TO
45 MPH. A WIND ADVISORY IS IN EFFECT THURSDAY MORNING THROUGH
THURSDAY EVENING FOR MUCH OF WESTERN AND SOUTH CENTRAL NORTH
DAKOTA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

NDZ001-009-017-012230-
/O.EXA.KBIS.WI.Y.0017.000000T0000Z-091002T0300Z/
DIVIDE-WILLIAMS-MCKENZIE-
INCLUDING THE CITIES OF...CROSBY...WILLISTON...WATFORD CITY
923 AM CDT THU OCT 1 2009

...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL
DEVELOP BEHIND A LOW PRESSURE SYSTEM OVER MUCH OF SOUTHWEST AND
SOUTH CENTRAL NORTH DAKOTA TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NDZ018>020-031>035-040>046-012230-
/O.CON.KBIS.WI.Y.0017.000000T0000Z-091002T0300Z/
DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
INCLUDING THE CITIES OF...KILLDEER...BEULAH...HAZEN...CENTER...
BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON
923 AM CDT THU OCT 1 2009 /823 AM MDT THU OCT 1 2009/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS
EVENING. 

STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL
DEVELOP BEHIND A LOW PRESSURE SYSTEM OVER MUCH OF SOUTHWEST AND
SOUTH CENTRAL NORTH DAKOTA TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS73 KBIS 011954
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
254 PM CDT THU OCT 1 2009

...WIND ADVISORY FOR MUCH OF SOUTHWEST AND SOUTH CENTRAL NORTH
DAKOTA THURSDAY REMAINS IN EFFECT...

.A TROUGH OF LOW PRESSURE EXTENDING FROM SOUTHEAST NORTH DAKOTA TO
NORTHWEST NORTH DAKOTA COMBINED WITH HIGH PRESSURE OVER THE
NORTHERN ROCKIES WAS CREATING STRONG NORTHWEST WINDS OVER WESTERN
THROUGH SOUTH CENTRAL PORTIONS OF THE STATE. WINDS 25 TO 35 WITH
GUST TO 45 MPH CAN BE EXPECTED FOR THE REMAINDER OF THE AFTERNOON
AND INTO THIS EVENING FROM WILLISTON...DICKINSON AND
HETTINGER...EAST TO BISMARCK...MANDAN AND LINTON. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

NDZ001-009-017>020-031>035-040>046-020300-
/O.CON.KBIS.WI.Y.0017.000000T0000Z-091002T0300Z/
DIVIDE-WILLIAMS-MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-
BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-
SIOUX-EMMONS-
INCLUDING THE CITIES OF...CROSBY...WILLISTON...WATFORD CITY...
KILLDEER...BEULAH...HAZEN...CENTER...BEACH...MEDORA...DICKINSON...
MANDAN...BISMARCK...MARMARTH...MOTT...ELGIN...BOWMAN...
HETTINGER...FORT YATES...LINTON
254 PM CDT THU OCT 1 2009 /154 PM MDT THU OCT 1 2009/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS
EVENING. 

STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL
DEVELOP BEHIND A LOW PRESSURE SYSTEM OVER MUCH OF SOUTHWEST AND
SOUTH CENTRAL NORTH DAKOTA TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS73 KBIS 020319
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1019 PM CDT THU OCT 1 2009

...WIND ADVISORY EXPIRES WEST AND SOUTH CENTRAL...

.THE WIND ADVISORY FOR THE WESTERN AND SOUTH CENTRAL HAS EXPIRED.
HOWEVER THE WINDS WILL CONTINUE TO REMAIN GUSTY AT 25 TO 35 MPH
WITH A FEW HIGHER GUSTS FOR THE EARLY MORNING HOURS.

NDZ001-009-017>020-031>035-040>046-020430-
/O.EXP.KBIS.WI.Y.0017.000000T0000Z-091002T0300Z/
DIVIDE-WILLIAMS-MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-
BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-
SIOUX-EMMONS-
INCLUDING THE CITIES OF...CROSBY...WILLISTON...WATFORD CITY...
KILLDEER...BEULAH...HAZEN...CENTER...BEACH...MEDORA...DICKINSON...
MANDAN...BISMARCK...MARMARTH...MOTT...ELGIN...BOWMAN...
HETTINGER...FORT YATES...LINTON
1019 PM CDT THU OCT 1 2009 /919 PM MDT THU OCT 1 2009/

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

THE WIND ADVISORY HAS EXPIRED...ALTHOUGH WINDS ACROSS WESTERN AND
SOUTH CENTRAL NORTH DAKOTA WILL REMAIN GUSTY OVERNIGHT...WITH
WINDS OF 20 TO 35 MPH WITH A FEW HIGHER GUSTS.

$$
WA

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Sep 30, 2:29 PM MDT, 23 minutes earlier.

Area forecast discussion, Sep 30, 2:29 PM MDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
329 PM CDT WED SEP 30 2009

.SYNOPSIS...
TROUGH OF LOW PRESSURE EXTENDING NORTH FROM SURFACE LOW NEAR KUDX
NORTH THROUGH WESTERN DAKOTAS. WEAK RADAR RETURNS AHEAD OF LOW WITH
BETTER WRAP AROUND PRECIPITATION FARTHER WEST.

&&

.SHORT TERM...
MID LEVEL TROUGH EXTENDS FROM ALBERTA SOUTH TO WEAK CLOSED LOW OVER
SOUTH CENTRAL MONTANA WITH SURFACE OVER WESTERN DAKOTAS. MODELS IN FAIR
AGREEMENT AND WILL USE BLEND FOR MODELS THOUGH GENERALLY FAVORED THE
GFS AND EC FOR TIMING. CONCERNS TODAY CENTER AROUND PRECIPITATION TYPE AND
AMOUNTS.

WIDESPREAD PRECIPITATION FORECAST ON ALL MODELS WITH MARGINAL
TEMPERATURES ALOFT AND THICKNESS FOR FROZEN PRECIPITATION BUT MAY
SEE A BIT OF MEASURABLE SNOWFALL OVER HIGHER ELEVATIONS OF EXTREME
SOUTHWEST NORTH DAKOTA. FAR SOUTHWEST ZONE WORDING HAS UP AN INCH OF SNOW.
ELSEWHERE HAVE GONE WITH RAIN AND SNOW MIX WITH NO ACCUMULATIONS.

NEXT CONCERN IS WINDS. SURFACE GRADIENT AND WINDS ALOFT INDICATE AT
LEAST ADVISORY LEVEL WINDS OVER MUCH OF SOUTHWEST AND SOUTH CENTRAL
NORTH DAKOTA ON THURSDAY. ADVISORY HAS BEEN ISSUED.

MAX AND MIN TEMPERATURES WILL BE MODERATED BY PRECIPITATION AND ABUNDANT
CLOUD COVER THROUGHOUT THE SHORT TERM. OVERNIGHT LOWS WILL FALL TO NEAR
THE FREEZING LEVEL IN PLACES WITH HIGH REACHING THE LOW AND MIDDLE 50S.

.LONG TERM...
A COLD AND UNSETTLED LONG TERM FORECAST ONCE AGAIN APPEARS ON TRACK
FOR LATE IN THE WEEKEND AND INTO EARLY NEXT WEEK. PER HPC LONG RANGE
DISCUSSION...UPPER LEVEL LOW OVER EASTERN CANADA WILL SLOW THE UPPER
LEVEL PATTERN...YIELDING AN EXTENDED PERIOD OF LOW HEIGHTS ACROSS THE
CONUS. WRAP AROUND LOW LEVEL MOISTURE AND SUB ZERO 850 MB
TEMPERATURES BETWEEN UPPER LEVEL SYSTEMS SUNDAY POINT TO LIGHT
AMOUNTS OF QPF AND TEMPERATURES CLIMBING ONLY INTO THE LOW 50S AT
BEST. WOULD NOT BE TOO SURPRISED TO SEE SOME LIGHT FREEZING DRIZZLE
OR FLURRIES SUNDAY MORNING.

THE UPPER LEVEL LOW OVER THE ROCKIES MOUNTAINS IS FORECAST TO BEGIN
TO BREAK DOWN SUNDAY NIGHT...RELEASING MULTIPLE SHORTWAVES WITH WEAK
LEE CYCLOGENESIS SUNDAY NIGHT AND INTO MONDAY. 12/30 GFS...12/30 GEM
AND 00/30 ECMWF ARE IN GOOD AGREEMENT WITH THIS SCENARIO...LIKELY
RESULTING IN A PRECIPITATION SHIELD SPREADING ACROSS THE CWA SUNDAY
NIGHT AND THROUGH MONDAY. PRECIPITATION TYPE AT THIS TIME APPEARS TO
BE ALL RAIN AS LOW TEMPERATURES WILL LIKELY REMAIN IN THE LOWER
40S/UPPER 30S AS CLOUD COVER OVERSPREADS THE AREA SUNDAY NIGHT.
HOWEVER...THE HIGHER TERRAIN OF THE FAR SOUTHWEST WOULD HAVE THE
BEST CHANCE OF SEEING ANY SNOW DURING THIS TIME FRAME.

CLOUD COVER AND PRECIPITATION ON MONDAY WILL YIELD LITTLE
TEMPERATURE RECOVERY DURING THE DAY...WITH HIGH TEMPERATURES FORECAST
IN THE LOW TO MID 40S WEST AND UPPER 40S EAST. SUCH TEMPERATURES ARE
WELL BELOW GUIDANCE THAT IS LIKELY AFFECTED BY A CLIMATOLOGY
BIAS. 12 UTC ECMWF IS MUCH MORE PROGRESSIVE IN THE PROPAGATION OF
THE MONDAY SYSTEM COMPARED ITS OWN ENSEMBLE MEAN AND THE
DETERMINISTIC GFS. THUS WILL STICK CLOSER TO THE 12/30 GFS AND 00/30
ECMWF. A RAIN AND SNOW MIX IS POSSIBLE ACROSS THE LITTLE MISSOURI
AND SOURIS RIVER BASINS MONDAY NIGHT.

FORECAST UNCERTAINTY CONTINUES TO INCREASE TUESDAY AND
WEDNESDAY...HOWEVER...MODELS ARE SUGGESTING ANOTHER UPPER LEVEL WAVE
PROPAGATING OUT OF CANADA AND INTO THE NORTHERN PLAINS BY WEDNESDAY.
DESPITE THE UNCERTAINTY...HIGH TEMPERATURES IN THE UPPER 40S TO
LOWER 50S WILL CONTINUE.

&&

.AVIATION...

MULTIPLE AVIATION HAZARDS ARE FORECAST WEDNESDAY AFTERNOON THROUGH
FRIDAY ACROSS WESTERN AND CENTRAL NORTH DAKOTA. SOUTH TO SOUTHEAST
WINDS OF 20KTS...WITH GUSTS OF 25 TO 30 KTS...WITH OCCASIONAL GUSTS
TO 35 KTS...WILL CONTINUE WEDNESDAY AFTERNOON AT KMOT...KBIS AND
KJMS. CLOSER TO A SURFACE TROUGH ACROSS WESTERN NORTH DAKOTA
WEDNESDAY AFTERNOON AT KDIK AND KISN...SOUTHEAST WINDS OF 10 KTS
WITH OCCASIONAL GUSTS TO 20 KTS ARE LIKELY LATE WEDNESDAY AFTERNOON.
AS THE SURFACE TROUGH MOVES INTO CENTRAL NORTH DAKOTA WEDNESDAY
EVENING AND NIGHT...RAIN WILL COMMENCE ACROSS WESTERN ND BY 02 UTC
THURSDAY...AND BETWEEN 06 AND 08 UTC THURSDAY ACROSS THE CENTRAL.
CEILINGS WILL INITIALLY LOWER TO MVFR...WITH IFR TO OCCASIONALLY
LIFR CEILINGS LIKELY AT ALL TAF SITES THURSDAY MORNING...AND
CONTINUING THROUGH MOST OF THE DAY. A RAIN AND SNOW MIX IS POSSIBLE
AT KISN AND KDIK NEAR SUNRISE THURSDAY. NORTHWEST WINDS OF 15 TO
20 KTS WITH GUSTS OF 25 TO 30 KTS ARE FORECAST BEHIND THE TROUGH
WEDNESDAY NIGHT AND THURSDAY. PRECIPITATION WILL CONTINUE INTO FRIDAY
AS THE ASSOCIATED SURFACE LOW MOVES INTO THE UPPER MISSISSIPPI
VALLEY.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 7 AM CDT /6 AM MDT/ TO 10 PM CDT /9 PM MDT/
THURSDAY FOR NDZ018>020-031>035-040>046.

WIND ADVISORY UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING FOR NDZ020-
022-023-025-034>037-042-045>048-050-051.

&&

HW/PJA
Hazardous weather outlook, Sep 30, 4:10 AM MDT, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
510 AM CDT WED SEP 30 2009

NDZ001>005-009>013-017>022-031>035-040>045-011015-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-
GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER-
GRANT-BOWMAN-ADAMS-SIOUX-
510 AM CDT WED SEP 30 2009 /410 AM MDT WED SEP 30 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS BETWEEN 40 AND 50 MPH
WILL BE COMMON OVER SOUTHWEST NORTH DAKOTA THURSDAY. THE STRONGEST
WINDS WILL BE FOCUSED OVER BOWMAN COUNTY WHERE NORTHWEST WINDS
WILL BE SUSTAINED AROUND 35 MPH WITH GUSTS TO 50 MPH. CHECK BACK
LATER FOR ANY UPDATES REGARDING WIND HEADLINES THAT MAY BE ISSUED.

A LARGE AND SLOW MOVING LOW PRESSURE SYSTEM WILL MOVE THROUGH
THURSDAY AND FRIDAY WITH ONE TO TWO INCHES OF RAINFALL EXPECTED.
THE HEAVIEST RAINFALL TOTALS ARE FORECAST TO OCCUR OVER SOUTHWEST
NORTH DAKOTA WITH AROUND 2 INCHES OF RAIN EXPECTED. ENOUGH COLD
AIR WILL MOVE INTO WESTERN AND PORTIONS OF SOUTH CENTRAL NORTH
DAKOTA THURSDAY NIGHT AND FRIDAY FOR A RAIN/SNOW MIX. NO SNOW
ACCUMULATIONS ARE EXPECTED.

COLDER TEMPERATURES WILL CONTINUE TO DOMINATE THROUGH THE NEXT WEEK
WITH ANOTHER WET/COLD SYSTEM SLATED FOR SUNDAY NIGHT THROUGH TUESDAY.
EXPECT A RAIN/SNOW MIX WITH THIS SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ023-025-036-037-046>048-050-051-011015-
WELLS-FOSTER-KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-
DICKEY-
510 AM CDT WED SEP 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

WIND ADVISORY FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA WEDNESDAY
AFTERNOON AND EARLY EVENING. LOW PRESSURE IN SOUTHEAST MONTANA AND
HIGH PRESSURE OVER SOUTHERN ONTARIO WILL INDUCE STRONG SOUTHEASTERLY
WINDS OVER PORTIONS OF SOUTH CENTRAL NORTH DAKOTA WEDNESDAY AFTERNOON
AND EVENING. SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH
WILL BE COMMON FROM HARVEY TO CARRINGTON...JAMESTOWN TO STEELE...AND
FROM LINTON TO OAKES. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A LARGE AND SLOW MOVING LOW PRESSURE SYSTEM WILL MOVE THROUGH
THURSDAY AND FRIDAY WITH ONE TO TWO INCHES OF RAIN POSSIBLE.
COLDER TEMPERATURES WILL DOMINATE THROUGH NEXT WEEK WITH ANOTHER
WET/COLD SYSTEM SLATED FOR SUNDAY NIGHT THROUGH TUESDAY. EXPECT A
RAIN/SNOW MIX WITH THIS SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

KS

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 30, 3:00 AM MDTWind AdvisoryBISBurleigh, Dickey, Emmons, Foster, Grant, Kidder and 7 more15 hr

Nearby

Wind Advisories in North Dakota, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.